# SDR FJT03102491

- Difficulty date: October 14, 2003
- Submitted: March 16, 2004
- Operation: Air carrier
- Aircraft: N249B
- Make and model: Lear 35A
- Aircraft serial: 240
- Aircraft time: 7,365 hours, 7,367 cycles
- Engine: Garrtt TFE73122B
- Engine time: 7,146 hours, 7,189 cycles
- System (JASC): 7250 · Turbine Section
- Part: Bearing
- Part number: 3588251
- Condition: Failed
- Location: Rt Engine
- Part time: 7,146 hours, 7,187 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, Y, J
- Precautionary procedure: A

## Discrepancy

CREW REPORTED, A SLIGHT FLUX WAS NOTED IN RT ENG INSTRUMENTS. A CHECK OF EEC WAS PERFORMED WITH NO EFFECT.  ENG CONTINUED WITH UNCOMMANDED SHUT DOWN, CREW ELECTED TO SHUT DOWN ENG AND LAND, AN EMERGENCY WAS DECLARED AND UNEVENTFUL LANDING WAS MADE.  MAINT  DISCOVERED METALLIC MATERIAL IN ENGINE OIL FILTER,OIL SAMPLE WAS OBTAINED AND SENT FOR TESTING.  INVEST REVEALED THAT ENGINE COMPRESSOR AND FAN SECTIONS ROTATED FREELY.  IT WAS NOTED THAT ACCY DRIVE SECTION WAS DIFFICULT TO TURN, METAL WAS NOTED ON ACCY GB DRAIN PLUG.  ENGINE WAS DISASSEMBLED FOR EVAL AND IT WAS DISCOVERED THAT NR 5 BRG HAD FAILED AND SUBSEQUENTLY ALLOWED THE HP IMPELLER TO CONTACT ITS SHROUD.  HP SHAFT AND NR 5 BEARING DAMAGED BEYOND REPAIR.
